MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR
Model Number III
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that a customer opted to replace all monarch iv inserters (50 in total) due to issues with iol damage.The replaced monarch iii inserters had significant issues with internal friction on the shooter pin shaft and or friction or complete jamming of the threads.There was quality issues with no less than 13 monarch iii inserters.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.One opened company handpiece injectors was returned for evaluation for the report that the threads seized.A visual inspection of the injector was performed and found to be non-conforming with the plunger observed to be bent.The plunger did not seize or have any internal friction on the sample.A dimensional inspection for plunger position height was performed and was found to be non-conforming due to the bent condition of the plunger.Finally, a functional thread to barrel engagement check was performed and the sample was found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The evaluation does confirm the injector plunger is bent.A bent plunger could come in contact with the cartridge which then could be perceived as the plunger jamming/friction and not threading.The root cause for the nonconforming plunger height due to bent plunger is unknown.How and when how the plunger became damaged cannot be determined from this evaluation and a root cause cannot be determined.The most likely cause of a bent plunger head of the injector is from improper handling of the product.The injector was manufactured in april 2014.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21684788
Report Number2523835-2025-00351
Device Sequence Number18355175
Product Code KYB
UDI-Device Identifier00380659777738
UDI-Public(01)00380659777738(17)240331(11)140410(10)965519M
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberIII
Device Catalogue Number8065977773
Device Lot Number965519M
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.
Patient SexUnknown